Alert archive / North Carolina / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 4, NWS Wilmington, NC

April 22, 2023Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 22, 2023, 3:36 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2023, 3:36 PM EDT (19:36 UTC)
Expired
Apr 22, 2023, 4:15 PM EDT
In force
39 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 68 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 3:50 PM EDTHAIL 19 Se Lumberton, NCHAIL REPORTED NEAR THE BURNT ISLAND COMMUNITY IN SOUTHEASTERN ROBESON COUNTY. PICTURES WERE PROVIDED VIA SOCIAL MEDIA MEASURING AROUND AN INCH IN DIAMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 3:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2023-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2023-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

225 
WUUS52 KILM 221936
SVRILM
NCC017-047-155-222015-
/O.NEW.KILM.SV.W.0004.230422T1936Z-230422T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
336 PM EDT Sat Apr 22 2023

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southwestern Bladen County in southeastern North Carolina...
  Southeastern Robeson County in southeastern North Carolina...
  Northwestern Columbus County in southeastern North Carolina...

* Until 415 PM EDT.

* At 336 PM EDT, a severe thunderstorm was located near Boardman, or
  10 miles south of Lumberton, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Bladenboro, Boardman, Bladen Community College, Abbottsburg,
  Butters, Evergreen, Hestertown, Clarkton, Dublin and Orrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3441 7901 3459 7904 3466 7869 3453 7861
      3438 7866
TIME...MOT...LOC 1936Z 261DEG 21KT 3449 7898 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TRA
3 follow-up statements
537 
WWUS52 KILM 221946
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
346 PM EDT Sat Apr 22 2023

NCC017-047-155-222015-
/O.CON.KILM.SV.W.0004.000000T0000Z-230422T2015Z/
Bladen NC-Robeson NC-Columbus NC-
346 PM EDT Sat Apr 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN BLADEN...SOUTHEASTERN ROBESON AND NORTHWESTERN
COLUMBUS COUNTIES...

At 345 PM EDT, a severe thunderstorm was located near Boardman, or 10
miles southeast of Lumberton, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Bladenboro, Boardman, Bladen Community College, Abbottsburg, Butters,
Evergreen, Hestertown, Clarkton, Dublin and Orrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3441 7901 3459 7904 3466 7869 3453 7861
      3438 7866
TIME...MOT...LOC 1945Z 261DEG 21KT 3450 7893 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TRA
074 
WWUS52 KILM 222005
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
405 PM EDT Sat Apr 22 2023

NCC155-222015-
/O.CAN.KILM.SV.W.0004.000000T0000Z-230422T2015Z/
Robeson NC-
405 PM EDT Sat Apr 22 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBESON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. **! Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern North Carolina.

LAT...LON 3453 7861 3443 7864 3445 7885 3449 7886
      3450 7886 3451 7884 3452 7885 3463 7883
      3466 7869
TIME...MOT...LOC 2005Z 261DEG 21KT 3452 7879 

$$

NCC017-047-222015-
/O.CON.KILM.SV.W.0004.000000T0000Z-230422T2015Z/
Bladen NC-Columbus NC-
405 PM EDT Sat Apr 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES...

At 405 PM EDT, a severe thunderstorm was located over Bladenboro, or
12 miles southwest of Elizabethtown, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Bladenboro, Bladen Community College, Abbottsburg, Butters, Clarkton
and Dublin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3453 7861 3443 7864 3445 7885 3449 7886
      3450 7886 3451 7884 3452 7885 3463 7883
      3466 7869
TIME...MOT...LOC 2005Z 261DEG 21KT 3452 7879 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TRA
730 
WWUS52 KILM 222014
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
414 PM EDT Sat Apr 22 2023

NCC017-047-222024-
/O.EXP.KILM.SV.W.0004.000000T0000Z-230422T2015Z/
Bladen NC-Columbus NC-
414 PM EDT Sat Apr 22 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLADEN AND
NORTHWESTERN COLUMBUS COUNTIES WILL EXPIRE AT 415 PM EDT...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire.  However 
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern North Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wilmington.

LAT...LON 3453 7861 3443 7864 3445 7885 3449 7886
      3450 7886 3451 7884 3452 7885 3463 7883
      3466 7869
TIME...MOT...LOC 2014Z 261DEG 21KT 3453 7873 

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:35 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 22, 3:35 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Wilmington NC
335 PM EDT Sat Apr 22 2023

.SYNOPSIS...
Showers and thunderstorms will develop ahead of cold front that
will cross the area this evening. Some of the storms could be
severe. Cooler and drier weather will return early next week
before another storm system impacts the area during the middle
of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Scattered to numerous showers and storms will develop in advance
of a cold front that will pass off the coast this evening. Some
storms could be severe with large hail and damaging winds. After
the storms end by late evening, skies will clear with a mainly
sunny day expected Monday. Lows tonight will fall to the upper
40s to lower 50s. Highs Sunday will reach the mid 70s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Clear and quiet weather will continue overnight as high pressure
builds into the region. Lows on Monday morning will be in the upper
40s to near 50. Quiet conditions continue on Monday with another
reinforcing shot of cool air on Monday afternoon. Expect afternoon
temperatures on Monday to top out in the lower 70s. Clear and cool
overnight allowing radiational cooling to bring temperatures into
the mid and lower 40s. High pressure approaching the region from the
NW may allow winds to increase near sunrise, interrupting our
cooling potential.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Temperatures will be at or slightly below normal through the
remainder of the week as a cold front stalls well to our south
behind the exiting area of high pressure. Rain chances increase
during the middle portion of the week and continues through the end
of the week as high pressure settles to our north and a stalled
frontal boundary remains to our south. Waves of low pressure will
move along the southern boundary during the middle and late portions
of next week, bringing a chance of unsettled weather each day. The
best chance of rainfall appears to be Wednesday and Wednesday night
associated with a weak shortwave passing just north of the west to
east boundary. More uncertainty exists with a coastal system
tracking along the eastern coast Thursday night into Friday. Models
continue to show a wedge of cooler air holding inland, but differ on
the degree and existence of mid level support. Given the latest
forecast, unsettled weather continues to be possible into next
weekend.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Scattered thunderstorms into the evening could produce winds
gusts over 50 KT and large hail. Storms should clear the coast
with VFR expected for the remainder of the valid taf period.

Extended Outlook...VFR will persist into next week. Low
confidence in restrictions starting Tuesday due to a potential
coastal storm.

&&

.MARINE...
Through Sunday:
Southerly winds of 15 to 20 KT with higher gusts will become
westerly late night and northerly Sunday as speeds diminish to
10 to 15 KT. Seas of 3 to 5 FT tonight will subside to 2 to 4 FT
Sunday. Thunderstorms this evening may be accompanied by large
hail, wind gusts over 50 KT, and higher seas.

Sunday night through Thursday:
High pressure builds into the area through early next week,
maintaining quiet marine conditions on Monday and Tuesday. These
quiet conditions will change during the middle of the week as a
potentially potent shortwave brings a potential disturbance to
the Carolina coast late Tuesday into Wednesday. Specific impacts
are uncertain at this time, but increasing winds and seas may
persist through Thursday and bring hazardous marine conditions.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...31
SHORT TERM...21
LONG TERM...21
AVIATION...31
MARINE...21
Hazardous weather outlook, Apr 22, 3:51 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
351 AM EDT Sat Apr 22 2023

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-230800-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
351 AM EDT Sat Apr 22 2023

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Scattered severe thunderstorms possible Saturday, with main threats
from damaging wind gusts and hail and an isolated tornado threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-230800-
Inland New Hanover-
351 AM EDT Sat Apr 22 2023

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Scattered severe thunderstorms possible Saturday, with main threats
from damaging wind gusts and hail and an isolated tornado threat.

Minor coastal flooding is expected along the Lower Cape Fear river
for Saturday's late night high tide cycle.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-056-230800-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
351 AM EDT Sat Apr 22 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

Scattered severe thunderstorms possible Saturday, with main threats
from damaging wind gusts and hail and an isolated tornado threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-230800-
Coastal Brunswick-
351 AM EDT Sat Apr 22 2023

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Scattered severe thunderstorms possible Saturday, with main threats
from damaging wind gusts and hail and an isolated tornado threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-230800-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
351 AM EDT Sat Apr 22 2023

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Scattered thunderstorms expected Saturday, with potential for strong
winds, hail, and an isolated waterspout threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 22, 12:32 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1232 PM EDT Sat Apr 22 2023

NCZ087-096-099-221700-
Robeson NC-Columbus NC-Bladen NC-
1232 PM EDT Sat Apr 22 2023

...A strong thunderstorm will bring gusty winds across portions of
Bladen, Robeson and northwestern Columbus Counties through 100 PM
EDT...

At 1231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boardman, or 14 miles south of Lumberton, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bladenboro, Boardman, Butters, Abbottsburg and Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3436 7893 3444 7901 3465 7877 3451 7864
TIME...MOT...LOC 1631Z 232DEG 34KT 3442 7895

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TRA
Special weather statement, Apr 22, 12:45 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1245 PM EDT Sat Apr 22 2023

SCZ023-221730-
Darlington SC-
1245 PM EDT Sat Apr 22 2023

...Strong thunderstorms will impact portions of central Darlington
County through 130 PM EDT...

At 1245 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swift Creek to near Lee State Park.
Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Darlington, Lamar, Dovesville, Oats, Mont Clare, Darlington Raceway,
Auburn, Floyd, Swift Creek and Lydia.

This includes the following highways...
 Interstate 20 between mile markers 126 and 136.
 Interstate 95 in South Carolina near mile marker 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3416 8015 3420 8011 3423 8011 3427 8013
      3448 7993 3448 7975 3420 7993
TIME...MOT...LOC 1645Z 245DEG 19KT 3433 8003 3422 8015

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

TRA
Special weather statement, Apr 22, 1:10 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Wilmington NC
110 PM EDT Sat Apr 22 2023

SCZ017-023-221745-
Marlboro SC-Darlington SC-
110 PM EDT Sat Apr 22 2023

...A strong thunderstorm will impact portions of northeastern
Darlington and southern Marlboro Counties through 145 PM EDT...

At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mont Clare, or near Darlington, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mont Clare, Mechanicsville and Blenheim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3455 7964 3443 7959 3430 7963 3434 7985
      3441 7985
TIME...MOT...LOC 1710Z 254DEG 19KT 3437 7983

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

TRA
Special weather statement, Apr 22, 1:39 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Wilmington NC
139 PM EDT Sat Apr 22 2023

SCZ017-024-221815-
Marlboro SC-Dillon SC-
139 PM EDT Sat Apr 22 2023

...A strong thunderstorm will impact portions of northern Dillon and
southern Marlboro Counties through 215 PM EDT...

At 138 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bingham, or 12 miles west of Dillon, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dillon, Bingham, Hamer, Brownsville, Little Rock, Minturn, South Of
The Border and Mcleod Medical Center.

This includes Interstate 95 in South Carolina between mile markers
186 and 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3439 7966 3447 7967 3458 7941 3448 7929
      3437 7932
TIME...MOT...LOC 1738Z 259DEG 20KT 3444 7959

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TRA
Special weather statement, Apr 22, 2:46 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington NC
246 PM EDT Sat Apr 22 2023

NCZ087-SCZ024-221930-
Robeson NC-Dillon SC-
246 PM EDT Sat Apr 22 2023

...A strong thunderstorm will impact portions of southwestern Robeson
and northern Dillon Counties through 330 PM EDT...

At 246 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Of The Border, or just north of Dillon, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lumberton, Dillon, Fairmont, Rowland, Hamer, South Of The Border,
Barnesville, Proctorville, Mcdonald, Orrum and Raynham.

This includes the following highways...
 Interstate 95 in South Carolina between mile markers 194 and 198.
 Interstate 95 in North Carolina between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3437 7936 3452 7936 3468 7906 3440 7897
TIME...MOT...LOC 1846Z 249DEG 19KT 3446 7925

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TRA
Local storm report, Apr 22, 3:04 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT SAT APR 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             2 NNW LITTLE ROCK       34.51N  79.42W
04/22/2023  E0.70 INCH       DILLON             SC   SOCIAL MEDIA

            DIME SIZED HAIL REPORTED NEAR MCLAURIN LAKE IN LITTLE
            ROCK, SC. TIME ESTIMATED VIA RADAR.

&&

EVENT NUMBER ILM2300013

21

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:05 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr
Apr 22, 7:18 AM EDTSpecial Marine WarningILM57 min
Apr 22, 12:22 PM EDTSpecial Weather StatementILMColumbus8 min
Apr 22, 12:32 PM EDTSpecial Weather StatementILMBladen28 min
Apr 22, 2:09 PM EDTSevere Thunderstorm WarningILMRobeson36 min
Apr 22, 2:46 PM EDTSpecial Weather StatementILMRobeson44 min
Apr 22, 2:48 PM EDTSevere Thunderstorm WarningILMRobeson57 min
Apr 22, 4:02 PM EDTSpecial Weather StatementILMRobeson28 min
Apr 22, 4:16 PM EDTSpecial Weather StatementILMBladen29 min
Apr 22, 4:27 PM EDTSpecial Weather StatementILMRobeson33 min
Apr 22, 5:04 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson56 min
Apr 22, 5:12 PM EDTTornado WarningILMRobeson14 min
Apr 22, 5:49 PM EDTSpecial Weather StatementILMBladen26 min
Apr 22, 6:01 PM EDTSpecial Weather StatementILMColumbus44 min
Apr 22, 7:32 PM EDTSpecial Weather StatementILMBrunswick43 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.